Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 70, NWS Tucson, AZ

October 13, 2025Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Oct 13, 2025, 11:58 AM MST for Pinal County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2025, 11:58 AM MST (18:58 UTC)
Expired
Oct 13, 2025, 3:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 1:57 PM MSTFLASH FLOOD6 Ese Eloy, AZWebcam shows water over bankfull at the McClellan Wash at the Central Arizona Project Wash.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

264 
WGUS55 KTWC 131858
FFWTWC
AZC021-132200-
/O.NEW.KTWC.FF.W.0070.251013T1858Z-251013T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1158 AM MST Mon Oct 13 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  South Central Pinal County in southeastern Arizona...

* Until 300 PM MST.

* At 1158 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Picacho, Picacho Peak State Park, Pinal Airpark and Red Rock.

This includes the following highways...
	Route 87 near mile marker 116.
	Interstate 10 between mile markers 211 and 227.

This includes the following Flash Flood Prone Locations...
	Sasco Rd at Santa Cruz Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3278 11149 3251 11169 3251 11136 3262 11125

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
2 follow-up statements
085 
WGUS75 KTWC 131928
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
1228 PM MST Mon Oct 13 2025

AZC021-132200-
/O.CON.KTWC.FF.W.0070.000000T0000Z-251013T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
1228 PM MST Mon Oct 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON FOR SOUTH CENTRAL PINAL COUNTY...

At 1228 PM MST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1.5 and 2 inches of rain 
have fallen.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Picacho, Picacho Peak State Park, Pinal Airpark.

This includes the following highways...
	Route 87 near mile marker 116.
	Interstate 10 between mile markers 211 and 227.

This includes the following Flash Flood Prone Locations...
	Sasco Rd at Santa Cruz Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3278 11149 3251 11169 3251 11136 3262 11125

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
739 
WGUS75 KTWC 132158
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
258 PM MST Mon Oct 13 2025

AZC021-132208-
/O.EXP.KTWC.FF.W.0070.000000T0000Z-251013T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
258 PM MST Mon Oct 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR 
SOUTH CENTRAL PINAL COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 PM MST for a portion of 
Southeast Arizona.

&&

LAT...LON 3278 11149 3251 11169 3251 11136 3262 11125

$$

GLZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:17 AM MST, 41 minutes earlier.

Area forecast discussion, Oct 13, 11:17 AM MST, 41 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1117 AM MST Mon Oct 13 2025

.SYNOPSIS...Deep tropical moisture will remain over the area today
with continued widespread shower and thunderstorm chances. Flooding
will continue to be a concern, especially with any stronger storms
today. Drier conditions return for the region on Tuesday and
continue through the remainder of the week. High temperatures will
be below normal this week.

&&

.DISCUSSION...The weather pattern today across Southeast Arizona
is defined by a deepening high amplitude trough along the west
coast with an elongated low-center along the CA/OR coast and a
positive tilting subtropical high extending from NE Mexico into
eastern TX. Southeast Arizona is in between both of these features
with a strong southwesterly flow continuing to advect ample
tropical moisture into our neck of the woods. The latest GOES PWAT
imagery indicated deeper moisture (PWAT values 1.20-1.40 inches)
across central and northern Sonora Mexico, a plume of deeper PWATs
around 1.25 inches extending northward into central/western Pima,
SE Pinal and Maricopa counties and moist values around an inch
across the rest of SE AZ. These values represent around 200
percent of the climatological normal. Although PWAT values are
expected to decrease over the next 24 hours as strong dry aloft
mixes-in, the lower levels are still experiencing moisture
advecting in from the south/southwest. The CIRA Advected Layer
Precipitable Water Imagery (ALPW) between 850-700 mb indicates a
deep slug of moisture across the Tohono O'odham Nation advecting
NE toward eastern Pima and SE Pinal counties.

Although today is looking like it is the last hurrah of this
tropical scenario we have been dealing with for the last week,
today is still looking like it will be active. The main impact
with these storms will be the capability for them to produce
heavy rainfall/flash flooding/small-strem and main-stem flooding
given the moist airmass in place. We currently have a Flash Flood
Watch active for Southeast Arizona until 5 PM MST this afternoon.
The 13/12Z HREF indicates a 30-70% probability of 3-hr rainfall
in excess on an inch across mainly SE Pinal/Graham and northern
Greenlee counties between 21Z and 00Z this afternoon, with a 30%
probability extending into the Tucson Metro Area around 21Z. Given
the lower-level moisture advection shown on the ALPW, I think
that these probabilities seem on the mark for this afternoon.

Although flooding concerns will be our primary impact for storms
today, there is also the potential for stronger updrafts resulting
in damaging winds in excess of 55 mph and large hail in excess of
an inch. The 1545Z update from the SPC Day 1 Convective Outlook
has the aforementioned areas in a Marginal category for severe
weather with a 5% probability for damaging winds and large hail.
With the increasing flow in the mid-levels due to the deepening
trough across California, we see our 0-6 km shear values increase
as the day progresses. The combination of this strong shear,
modest instability, deep lower level-moisture advection/convergence
will all assist deeper/more-sustained updrafts that will support
large hail and strong outflows (especially given the drier air
aloft).

We will see the lower level moisture erode away tonight as the
drier flow aloft mixes down. In fact, expect PWAT values to
plummet to between a half and three quarters of an inch this time
tomorrow. This should significantly turn off our chances of
rainfall for the area despite the nearby trough along the West
Coast. Southwest flow aloft becomes more zonal the second half of
the week as the trough swings through the Great basin to our
north, reinforcing the drier air into the area. So...wet today and
dry the rest of the week.

&&

.AVIATION...Valid through 15/00Z. Generally BKN-OVC clouds at
5K-8K ft AGL thru about 15/00Z, becoming SCT-BKN through the
remainder of the valid period. Scattered to numerous -SHRA with
isolated to scattered -TSRA are expected, mainly before 15/03Z.
Gusts up to 30 kts and GR with the stronger TSRA. MVFR conditions
possible near -SHRA/-TSRA due to lower VSBYS and CIGS. Outside of
-TSRA, SFC wind SELY/SLY at 8-16 kts and gusts 20-25 kts this
afternoon. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Scattered to numerous showers and isolated to
scattered thunderstorms are expected today. Drier conditions move in
on Tuesday and continue through the weekend. Minimum RH values will
be at least 30+ percent in the valley's through Wednesday, with
higher values in the mountains. Min RH values lower into the 20-30
percent range in the valleys Thursday into the weekend. 20-foot wind
speeds will be around 15 mph especially from Tucson southward today
with gusts to 20-25 mph. Otherwise, 20-foot winds mainly 15 mph or
less this week, with occasional gusts to 20-25 mph. High temperatures
will be below normal into this weekend.

&&

.HYDROLOGY...Runoff from the heavy rain this weekend as well as
additional rainfall today will result in continued flow across
many of the main-stem rivers/creeks across southeast Arizona. The
latest river forecasts from the CBRFC keep all of our major
rivers below bankfull stages. A Flood Warning is in effect for the
Vamori Wash at Kom Vo on the Tohono O'odham Nation with local
impacts on Highway 21. Storms with heavy rain may produce
additional areas of flash flooding today. Normally dry washes and
low water crossings will have water flowing through them.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 5 PM MST this afternoon for AZZ501>509-511>515.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:53 PM MSTAreal Flood AdvisoryTWCPima36 min
Oct 12, 6:29 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Oct 12, 6:36 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Oct 13, 1:49 AM MSTAreal Flood WarningTWCPima12 hr
Oct 13, 11:39 AM MSTSevere Thunderstorm WarningTWCPinal51 min
Oct 13, 11:45 AM MSTAreal Flood AdvisoryTWCPinal2 hr
Oct 13, 12:09 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.